bosswin168 slot gacor 2023
situs slot online
slot online
situs judi online
boswin168 slot online
agen slot bosswin168
bosswin168
slot bosswin168
mabar69
mabar69 slot online
mabar69 slot online
bosswin168
ronin86
ronin86
ronin86
ronin86
ronin86
ronin86
ronin86
ronin86
cocol77
ronin86
cocol77
cocol77
https://wowcamera.info/
mabar69
mahjong69
mahjong69
mahjong69
mabar69
master38
master38
master38
cocol88
bosswin168
mabar69
MASTER38 MASTER38 MASTER38 MASTER38 BOSSWIN168 BOSSWIN168 BOSSWIN168 BOSSWIN168 BOSSWIN168 COCOL88 COCOL88 COCOL88 COCOL88 MABAR69 MABAR69 MABAR69 MABAR69 MABAR69 MABAR69 MABAR69 MAHJONG69 MAHJONG69 MAHJONG69 MAHJONG69 RONIN86 RONIN86 RONIN86 RONIN86 RONIN86 RONIN86 RONIN86 RONIN86 ZONA69 ZONA69 ZONA69 NOBAR69 ROYAL38 ROYAL38 ROYAL38 ROYAL38 ROYAL38 ROYAL38 ROYAL38 ROYAL38
SLOT GACOR HARI INI SLOT GACOR HARI INI
BOSSWIN168 BOSSWIN168
BARON69
COCOL88
MAX69 MAX69 MAX69
COCOL88 COCOL88 LOGIN BARON69 RONIN86 DINASTI168 RONIN86 RONIN86 RONIN86 RONIN86 MABAR69 COCOL88
ronin86
bwtoto
bwtoto
bwtoto
master38
Melbourne woman describes ‘brain zaps’ after she says script for her mood stabilising medication was refused
0 0
Read Time:4 Minute, 26 Second

Kellin Behrendorff, 33, was taking mood stabilising medication for two years before she says a refill for her script was refused.

The Brunswick woman said her concerns about her not being able to taper off her medication was met with a jarring response from her doctor: “that’s not my problem”.

What followed Behrendorff’s “cold turkey” termination of treatment was a withdrawal symptom known as “brain zaps”, and while they are commonly experienced, they are often misdiagnosed.

Watch the latest news and stream for free on 7plus >>

The electric shock-like symptoms have even sparked a trend on social media, with sufferers using laggy filters and buzzing sound effects to help illustrate their visual and auditory experience.

One TikToker, Erin Broadhurst, described the sensation as “a jolt of electricity going through my head and physically shaking my brain.”

A study survey published in the 2018 report Brain Zaps: An Underappreciated Symptom of Antidepressant Discontinuation, found they were often accompanied by vertigo, the hearing of a sound, and even the terrifying experience of “hearing their eyes move”.

‘Not alone’: Another royal confirms cancer battle

Woman dies from illness doctors claimed she was making up

Behrendorff said she felt it most when she was playing soccer for the local Brunswick Zebras.

“It just felt like when I landed on my feet while running, the world just shook for a second,” she told 7NEWS.com.au.

“Like a quick moment of vertigo, and it felt like my eyes flickered really fast.”

The zaps lasted for just a moment but occurred on most days, some worse than others, during the two weeks that followed the abrupt end to her treatment which had been successfully managing her borderline personality disorder.

Behrendorff said her Seroquel prescription was axed. There was no tapering — or, weaning off — nor any explanation as to why.

Kellin Behrendorff, 33, said she was pulled off her mood stabilising medication without a tapering process. Credit: Supplied/Getty Images

Skipping that step is not recommended because it can increase the suffering of withdrawal symptoms, University of Adelaide Professor and lead researcher behind an ongoing study on brain zaps, Jon Jureidini told 7NEWS.com.au.

But brain zaps were not the only symptoms Behrendorff experienced. “It caused insomnia, lack of appetite, nausea, vomiting and fogginess for about a month,” she told 7NEWS.com.au.

The impact of misdiagnosis

More than 3.5 million Australians were on antidepressants between 2021 and 2022, according to dispensing data — it is one of the highest prescribing rates in the world, Jureidini said.

He believes antidepressants are overprescribed for the treatment of depression, and that there is an industry-wide lack of consideration for the side effects and withdrawal symptoms these medications can cause.

He said this can dangerously manifest as misdiagnosis, when withdrawal symptoms are mistaken for a reemergence of the underlying mental health condition being treated. This can mean patients stay medicated for longer than they need.

“It’s partly because the pharmaceutical industry so strongly controls the way that medications are spoken about, and it’s not in their interest to acknowledge withdrawal symptoms,” Jureidini said.

“They have pushed to frame symptoms of withdrawal, when people go off antidepressants, as a relapse of their condition, rather than a problem of withdrawal.

“It’s taken some very strong advocacy from people like Mark Horowitz and David Taylor to get the mainstream system to accept that this does relate to withdrawal.

“Within psychiatry, there is an increasing recognition that this is a problem … but you’ll still find some psychiatrists who want to play down the significance and importance of withdrawal symptoms.”

A new framework for deprescribing

Dr Taylor, the UK Maudsley Hospital director of pharmacy and pathology, and Dr Horowitz who has a PhD in the neurobiology of depression and the pharmacology of antidepressants at the Institute of Psychiatry, Psychology and Neuroscience at King’s College London, this month published the Maudsley Deprescribing Guidelines.

Jureidini said the publication, written for psychiatrists, general practitioners, nurses, and pharmacists to explain the broad principles about tapering psychiatric medications, will be difficult for the profession to ignore.

“(The pharmaceutical industry) will have to take seriously the new Maudsley Deprescribing Guidelines — Maudsley is a psychiatric institution in the UK that is very influential over psychiatric practice, and it’s a very conservative organisation,” Jureidini said.

“The fact that they are not only acknowledging the importance of withdrawal symptoms, but realising there needs to be a whole book written about how to manage them — that’s going to force conservative elements to take note and not think that it’s just a few scrappy complaints on the internet.”

Jureidini was about to close a survey of people attempting withdrawal, but due to a recent resurgence of interest in the topic, he is leaving it open to the public for an extended period of time.

Those with a lived experience of antidepressant withdrawal, or those attempting it, can learn more about being involved in Jureidini’s research here.

If you need help in a crisis, call Lifeline on 13 11 14. For further information about depression contact beyondblue on 1300224636 or talk to your GP, local health professional or someone you trust.

Anna went to the pharmacy to get painkillers. What happened next left her in tears

Australian radio presenter diagnosed with brain cancer

Happy
Happy
0 %
Sad
Sad
0 %
Excited
Excited
0 %
Sleepy
Sleepy
0 %
Angry
Angry
0 %
Surprise
Surprise
0 %
COCOL88 GACOR77 RECEH88 NGASO77 TANGO77 PASUKAN88 MEWAHBET MANTUL138 EPICWIN138 WORTEL21 WORTEL21 WORTEL21 WORTEL21 WORTEL21